Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 17, NWS Brownsville, TX

April 3, 20085 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 3, 2008, 6:38 AM CDT for 5 counties in Texas. It took effect at Apr 3, 2008, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2008, 6:38 AM CDT (11:38 UTC)
In effect from
Apr 3, 2008, 12:00 PM CDT
Expired
Apr 3, 2008, 6:00 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 11.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-411 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 031138
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
638 AM CDT THU APR 3 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON...

.DEEPENING LOW SURFACE PRESSURE IN THE TEXAS PANHANDLE EXTENDING
SOUTH INTO THE RIO GRANDE VALLEY WILL CAUSE WINDY CONDITIONS OVER
HIDALGO...BROOKS...CAMERON...KENEDY AND WILLACY COUNTIES FROM NOON
UNTIL 6 PM TODAY.

TXZ250-251-253>257-031945-
/O.NEW.KBRO.WI.Y.0017.080403T1700Z-080403T2300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
638 AM CDT THU APR 3 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON.

DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL FORCE
SOUTHEAST SURFACE WINDS TO 25 TO 35 MPH WITH GUSTS TO 45 MPH FROM
NOON UNTIL 6 PM TODAY. THESE HIGH WINDS WILL MAKE DRIVING
HAZARDOUS. REMEMBER TO SECURE ALL GARBAGE CANS AND LAWN FURNITURE
THIS MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57
MPH.

$$

PHILO
1 follow-up statement
000 
WWUS74 KBRO 032316
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
616 PM CDT THU APR 3 2008

...SOUTHEAST WINDS BEGINNING TO DIMINISH ACROSS DEEP SOUTH TEXAS...

.THE STRONG PRESSURE GRADIENT THAT PRODUCED THE GUSTY SOUTHERLY
SURFACE WINDS ACROSS DEEP SOUTH TEXAS TODAY IS GRADUALLY
WEAKENING ALLOWING THE SOUTHERLY WINDS TO GRADUALLY DIMINISH.

TXZ250-251-253>257-040030-
/O.EXP.KBRO.WI.Y.0017.000000T0000Z-080403T2300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
616 PM CDT THU APR 3 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE STRONG PRESSURE GRADIENT THAT PRODUCED THE GUSTY SOUTHERLY
WINDS ACROSS DEEP SOUTH TEXAS TODAY IS GRADUALLY WEAKENING
ALLOWING THE SOUTHERLY WINDS TO DIMINISH. THE SOUTH WINDS WILL
DROP INTO THE 15 TO 25 MPH RANGE OVER THE NEXT ONE TO TWO HOURS.
ALTHOUGH THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...BREEZY
SOUTH TO SOUTHEAST WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS
ACROSS DEEP SOUTH TEXAS IN THE 15 TO 20 MPH RANGE.

$$

SPEECE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 5:30 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 3, 5:30 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
530 AM CDT THU APR 3 2008

...UPDATED EXTENDED DISCUSSION...

.DISCUSSION...LIGHT TO MODERATE SOUTHEAST WINDS PREVAIL EARLY THIS
MORNING AS HIGH PRESSURE WASHES GENTLY WEST OVER THE NORTHERN GULF
OF MEXICO. LOW CLOUDS ARE BOTH DEVELOPING FROM PREEXISTING MOISTURE
AND ARE ALSO MOVING INLAND FROM THE GULF ON THE FLOW. IFR CEILINGS
HAVE MATERIALIZED ALONG COASTAL AREAS. LIGHT TO MODERATE FOG WILL
COULD DEVELOP OVER THE NEXT FEW HOURS...IF WINDS DECOUPLE.

MORNING WILL BRING INCREASING WINDS AS PRESSURE FALLS DEVELOP TO THE
NORTH OVER THE TEXAS PANHANDLE...THIS BEING PART OF A STORM SYSTEM
TAKING SHAPE OVER THE HIGH PLAINS. THE LOW PRESSURE CENTER WILL SAG
SOUTH DURING THE DAY...TO WEST TEXAS...MAINTAINING BREEZY SOUTHEAST
WINDS FOR DEEP SOUTH TEXAS. LOW CLOUDS SHOULD MIX OUT EARLY THIS
MORNING...GIVING WAY TO MOSTLY SUNNY SKIES AND WARMER THAN AVERAGE
TEMPERATURES.

A POSITIVE TILT AND PROGRESSIVE H5 SHORT WAVE TROUGH WILL BE MOVING
EAST ACROSS THE SOUTHWEST STATES TODAY...ATTEMPTING TO KEEP PACE AND
IN PHASE WITH A NORTHERN BRANCH TROUGH MOVING ACROSS THE NORTHERN
STATES. EMBEDDED UNDER THE RIDGE UPSTREAM OF THE TROUGH COMPLEX IS A
MARITIME POLAR HIGH PRESSURE AIR MASS THAT WILL PROVIDE THE NEXT
COLD FRONT FOR DEEP SOUTH TEXAS THIS FRIDAY. THE FRONT WILL MOVE
SOUTH INTO CENTRAL TEXAS TONIGHT...INTERACTING WITH THE DRY LINE TO
SPARK CONVECTION. MOST OF THE MID LEVEL ENERGY ASSOCIATED WITH THE
TROUGH WILL CONCENTRATE ACROSS CENTRAL AND EAST TEXAS...AS THE
TROUGH ITSELF WILL BE TOO SHALLOW TO INFLUENCE WEATHER AS FAR SOUTH
AS DEEP SOUTH TEXAS. PRECIP CHANCES WILL EXTEND AS FAR SOUTH AS THE
MIDDLE TEXAS COAST BY LATE FRIDAY. A WIND SHIFT IS EXPECTED ACROSS
DEEP SOUTH TEXAS BY MID FRIDAY...AND SOME INTERACTION WITH THE SEA
BREEZE IS POSSIBLE...SO WILL KEEP SLIGHT CHANCE POPS IN THE FORECAST.

ONCE THE COLD FRONT HAS MOVED THROUGH FRIDAY AFTERNOON...DRIER
CONDITIONS WILL DEVELOP WITH MOSTLY CLEAR TO CLEAR SKIES FRIDAY
NIGHT...LEADING TO A SEASONAL AND SUNNY SATURDAY. WINDS WILL QUICKLY
SHIFT BACK TO ONSHORE BY SUNDAY...WITH SKIES BECOMING PARTLY CLOUDY.

ANOTHER STORM SYSTEM WILL SPIN UP IN THE PLAINS BY THE MIDDLE OF
NEXT WEEK...EVENTUALLY DRIVING ANOTHER COLD FRONT INTO IF NOT
THROUGH DEEP SOUTH TEXAS LATE IN THE WEEK. RAIN CHANCES WILL REMAIN
SLIM THROUGH THE FORECAST HOWEVER...WITH NOT MUCH HELP FROM THE TAIL
ENDS OF FRONTS THAT JUST BRUSH BY US.
&&

.PREV DISCUSSION...ISSUED AT 930 PM CDT WED APR 2 2008...SE WINDS
OVER THE LOWER RGV THIS EVENING ARE PRODUCING LOW LEVEL SC OVER THE
IMMEDIATE COASTAL AREAS OF DEEP SOUTH TX. THIS SC WILL ADVECT INLAND
THROUGH THE NIGHT RESULTING IN THICKENING CLD DECKS INTO TOMORROW
MORNING. HAVE MADE SOME MINOR ADJUSTMENTS TO THE CURRENT ZFP.
DEWPOINTS RANGE IN THE UPPER 60S TO LOWER 70S. THE COMBINATION OF
ELEVATED DEWPOINTS AND INCREASING CLD COVER WILL KEEP OVERNIGHT LOWS
NEAR MOS GUIDANCE. OTHER THAN THE CLD COVER CHANGES...THE FORECAST
WORDING LOOKS ON TRACK.
&&

.MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS AROUND 12 KNOTS
GUSTING TO AROUND 16 KNOTS WITH SEAS SLIGHTLY UNDER 3.5 FEET WITH A
PERIOD OF 7 SECONDS AT 02 CDT/07 UTC. INCREASING WINDS AND BUILDING
SEAS ARE EXPECTED ALONG THE LOWER TEXAS COAST TODAY THROUGH TONIGHT
AND A SMALL CRAFT ADVISORY IS IN EFFECT. THE SMALL CRAFT ADVISORY
MAY NEED TO BE EXTENDED THROUGH FRIDAY AND FRIDAY NIGHT AS STRONG
WINDS AND ROUGH SEAS PERSIST BEFORE AND AFTER A COLD FRONT...WHICH
WILL SWEEP THROUGH THE LOWER TEXAS COAST FRIDAY EVENING. WINDS AND
SEAS WILL IMPROVE FOR THE WEEKEND AND EARLY NEXT WEEK.
&&

.AVIATION...IFR CONDITIONS WILL PREVAIL EARLY THIS MORNING WITH LOW
CLOUDS OVERHEAD. VFR CONDITIONS ARE EXPECTED LATER IN THE MORNING
THROUGH THE EVENING WITH STRONG WINDS AND MOSTLY CLOUDY SKIES. A
RETURN TO IFR CONDITIONS IS ANTICIPATED TONIGHT THROUGH THE EARLY
MORNING HOURS OF FRIDAY DUE TO LOW CLOUDINESS.
&&

.FIRE WEATHER...WINDS SHOULD BECOME STRONG THIS AFTERNOON...ENOUGH
FOR A RED FLAG WARNING OVER THE LOWER VALLEY DURING THE AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW            084 073 085 065 078 063 /  00  10  10  05  00  00
BROWNSVILLE        087 074 088 065 080 062 /  00  10  10  05  00  00
FALFURRIAS         090 069 089 057 084 058 /  00  10  10  05  00  00
HARLINGEN          090 074 088 063 082 061 /  00  10  10  05  00  00
HEBBRONVILLE       091 068 090 055 083 058 /  00  10  10  05  00  00
MCALLEN            090 074 091 062 083 063 /  00  10  10  05  00  00
PORT ISABEL        082 073 082 065 077 064 /  00  10  10  05  00  00
RIO GRANDE CITY    092 072 092 061 085 064 /  00  10  10  05  00  00
SOUTH PADRE ISLAND 079 073 079 065 076 066 /  00  10  10  05  00  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING TXZ253>257 1PM TO 7PM TODAY.
SMALL CRAFT ADVISORY FOR WINDS GMZ130-132-135 9AM TO 10PM TODAY.
SMALL CRAFT ADVISORY GMZ150-155-170-175 7AM TODAY TO 7AM FRIDAY.
&&

54/66

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Apr 3, 5:00 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT THU APR 03 2008

TXZ248>257-041100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT THU APR 03 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ADJACENT COASTAL WATERS
OF DEEP SOUTH TEXAS. AND...THERE IS A HIGH RISK OF RIP CURRENTS AT
THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE SMALL CRAFT ADVISORY MAY NEED TO BE CONTINUED THROUGH FRIDAY
NIGHT...AS STRONG WINDS AND ROUGH SEAS ARE EXPECTED THROUGH THAT
TIME PERIOD. AND...A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE
LOCAL BEACHES IS ANTICIPATED THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:49 AM CDTRed Flag WarningBROCameron, Hidalgo, Willacy14 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.